Alert archive / South Carolina / River Flood Warnings in 2017
River Flood Warning 19, NWS Wilmington, NC
NWS Wilmington, NC issued this river flood warning at Aug 28, 2017, 9:58 AM EDT for Horry County, South Carolina. It took effect at Aug 29, 2017, 11:00 AM EDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2017, 9:58 AM EDT (13:58 UTC)
- In effect from
- Aug 29, 2017, 11:00 AM EDT
- Expired
- Aug 29, 2017, 11:00 AM EDT
- In force
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Horry County, SC
The radar
The Wilmington radar (KLTX), 55 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Waccamaw River near Conway (CNWS1).
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02110704, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
453
WGUS42 KILM 281358
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wilmington NC
958 AM EDT Mon Aug 28 2017
...The National Weather Service in Wilmington NC has issued a Flood Warning for
the following rivers in South Carolina...
Waccamaw At Conway affecting Horry County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC051-290558-
/O.NEW.KILM.FL.W.0019.170829T1500Z-000000T0000Z/
/CNWS1.1.ER.170829T1500Z.170831T0000Z.000000T0000Z.NO/
958 AM EDT Mon Aug 28 2017
The National Weather Service in Wilmington NC has issued a
* Flood Warning for
The Waccamaw At Conway.
* from Tuesday morning until further notice.
* At 9:15 AM Monday the stage was 10.32 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tomorrow morning and continue to
rise to near 11.9 feet by Thursday morning.
* Impact...At 12.0 feet...Flooding will worsen in the Lees Landing, Riverfront
South, Pitch Landing and Savannah Bluff communities. Flood waters will begin
to affect homes north of Conway on Riverside Drive. Swamps will be heavily
flooded.
&&
LAT...LON 3391 7892 3382 7886 3379 7900 3371 7900
3371 7911 3385 7908
$$
432 follow-up statements
755
WGUS82 KILM 290059
FLSILM
Flood Statement
National Weather Service Wilmington NC
859 PM EDT Mon Aug 28 2017
...The Flood Warning has been extended for the following rivers...
Waccamaw At Conway affecting Horry County SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC051-291659-
/O.EXT.KILM.FL.W.0019.170830T0600Z-000000T0000Z/
/CNWS1.1.ER.170830T0600Z.170831T0000Z.000000T0000Z.NO/
859 PM EDT Mon Aug 28 2017
...Flood Warning now in effect until further notice...
The Flood Warning continues for
The Waccamaw At Conway.
* from late Tuesday night until further notice.
* At 8:15 PM Monday the stage was 10.38 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Wednesday morning and continue to
rise to near 11.5 feet by early Thursday morning.
* Impact...At 12.0 feet...Flooding will worsen in the Lees Landing, Riverfront
South, Pitch Landing and Savannah Bluff communities. Flood waters will begin
to affect homes north of Conway on Riverside Drive. Swamps will be heavily
flooded.
&&
LAT...LON 3391 7892 3382 7886 3379 7900 3371 7900
3371 7911 3385 7908
$$
04693
WGUS82 KILM 291500
FLSILM
Flood Statement
National Weather Service Wilmington NC
1100 AM EDT Tue Aug 29 2017
...The Flood Warning is cancelled for the following rivers...
Waccamaw At Conway affecting Horry County SC
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People with interests along the river should take the necessary precautions to
protect life and property from the flood waters.
Additional information is available on our website at weather.gov/ilm under the
"Rivers and Lakes" link.
&&
SCC051-291530-
/O.CAN.KILM.FL.W.0019.000000T0000Z-170829T1500Z/
/CNWS1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1100 AM EDT Tue Aug 29 2017
The Flood Warning is cancelled for
The Waccamaw At Conway.
* At 10:15 AM Tuesday the stage was 10.51 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will crest below flood stage at 10.8 feet early Thursday
morning.
* Impact...At 11.0 feet...Water will begin to cause minor flooding of yards and a
few roads in the Lees Landing, Pitch Landing, Savannah Bluff, and Riverfront
South communities. Overflow of vast uninhabited swamp and natural boat
landings will occur.
&&
LAT...LON 3391 7892 3382 7886 3379 7900 3371 7900
3371 7911 3385 7908
$$
43What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Aug 28, 6:34 AM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 28, 6:34 AM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
634 AM EDT Mon Aug 28 2017
.SYNOPSIS...
Developing low pressure off the Southeast coast may become a
tropical storm later today. Regardless, it will bring heavy
rainfall to the area and gusty winds near the coast. Conditions
should improve during the day Tuesday as the system moves away
to the northeast. A cold front will approach late in the week,
lingering nearby over Labor Day weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM Monday...Potential hybrid tropical cyclone ten still
struggling just off GA/FL coastline. Sat imagery showing plenty of
NWrly shear over the system, in no small part from Harvey and there
is little to no deep convection over the western semicircle. This
system will likely struggle to become predominantly warm core or
cold core as it affects the region today into tonight translating
into some forecast uncertainties. Assuming a hybrid nature we will
be dealing with tropical moisture undergoing isentropic upglide
ahead of the circulation (with possibly a quick rainfall shutoff
nearly coinciding with the arrival of the surface low). According to
latest model and WPC guidance this will mean a quick 3-6" of rain
for the Cape Fear region as well as the Grand Strand. Have raised a
Flash Flood Watch for these areas including Bladen and Columbus
Counties. Further complicating this aspect of the forecast is the
fact that the storm's embryonic nature makes its eventual track not
yet known. Interestingly the GFS has noticeably higher amounts that
are shifted one row of counties inland from the coast so the Watch
may need to be expanded slightly westward. Nothing has really
changed with the wind forecast and though this will be revisited
following 4am conf call with NHC I suspect not much will. TS force
winds overspread SC coastal counties not long after sunset and after
midnight for NC. Even the slightest westward tweak to the track and
Columbus and Bladen may need to be added to the TS watch.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 AM Monday...The potential tropical cyclone that may
become "Irma" should be located just north of Cape Fear (NHC
forecast position) at daybreak Tuesday. Synoptic models which
are closest to the NHC forecast include the 00Z GFS and the 00Z
Canadian. The system should be accelerating out to the northeast
during the day. This doesn't appear to be a classic tropical
system by any stretch, maintaining a very asymmetric wind field
and distribution of rainfall surrounding the low. Virtually all
precipitation should occur within the warm advection/isentropic
lift ahead of the low leaving only a few hours Tuesday morning
where showers may continue across SE North Carolina. Lower
rainfall chances are forecast across NE South Carolina. High
temperatures on Tuesday probably won't reach 80 degrees across
interior SE North Carolina, and will only barely reach 80
elsewhere.
Weak high pressure across the Tennessee Valley will push east
into the Carolinas by Wednesday. Plenty of sunshine should
develop with highs reaching the mid 80s for most locations. The
high will push off the coast late in the day, turning winds back
to the south and perhaps allowing some isolated showers to sneak
into the Pee Dee region as stream of deeper moisture begins to
approach from the west, lifted out of the Gulf of Mexico by the
nearly stationary circulation of Tropical Storm Harvey still
near coastal Texas.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 300 PM Sunday...High pressure and subsidence should
weaken Thu and a cold front is expected to approach from the N
on Fri. Given this scenario, will show POPs increasing, but at
this time, moisture return is rather modest, so will keep just
scattered showers and thunderstorms in the forecast. This front
may get hung up near the area during the weekend and slowly
dissipate. If this does occur, then scattered showers and
thunderstorms will continue into at least a portion of the
holiday weekend.
Highs will be in the 80s each day. Lows will be in the lower
and mid 70s.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
As of 12Z...A front stalled 50-80 miles off the coast extends
all the way down into north Florida. Low pressure developing
along this front may acquire sufficient tropical characteristics
later today to become a named tropical storm. Regardless,
moisture gathering along the front should lead to lowering cloud
ceilings today reaching MVFR levels along the coast by 15-17Z,
and down to IFR tonight. Patchy light rain this morning should
become heavier showers by mid to late afternoon as the low
begins to move northward from the Georgia coastal waters.
Assuming the low were to become a tropical storm, surface winds
could increase to 20-30 knots with higher gusts for the coastal
airports including ILM, CRE and MYR. Conditions may begin to
improve late in the period as the center of the low moves
northward along the Carolina coastline.
Extended Outlook...Rain chances decreasing during Tuesday as the
disturbance moves away to the north and northeast. Morning low
cloud ceilings perhaps in the IFR category should improve by
late morning. Primarily VFR conditions are expected Wednesday
through Friday.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 300 AM Monday...Tropical Storm Watch in effect. Seas actually
progged to decrease a bit before ramping back up in assoc with
tropical low pressure. The formative system is still quite frontal
in structure and so a warm front will develop along the coast; its
associated pressure trough leading to the slight decrease in
wind/seas. By late afternoon into evening however as the circulation
tightens up and starts moving NE up the coast expect strong SE winds
to reach TS force with gusts likely to 45 kt.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
As of 300 AM Monday...The potential tropical storm (named Irma
if it develops) should be located just north of Cape Fear at
daybreak Tuesday morning. The system will be accelerating out to
the northeast, which means our winds should turn northwesterly
at 15-20 kt during the day. Most of the rain is expected to be
on the front side of the system, leaving only a few lighter
showers to zip across the waters by late Tuesday morning into
the afternoon. Dry weather is expected Tuesday night through
Wednesday.
Residual large seas may continue with us through a good portion
of the day Tuesday due to Monday and Monday night's strong
winds. Seas up to 6 feet south of Cape Fear could actually
exceed 10 feet north and east of Cape Fear Tuesday, subsiding to
3-5 feet by late Tuesday night, and to only 2 feet by Wednesday
evening.
LONG TERM /THURSDAY THROUGH FRIDAY/...
As of 300 PM Saturday...Weak high pressure should generally
fill in across the waters Thu. A cold front will approach from
the N Fri. SW winds will increase to near 10 kt Thu afternoon
and night. The wind direction could begin shifting to the NE
across the northern waters Fri night, but wind speeds Thu-Fri
are not expected to exceed 10 kt. Seas will be 2 ft Thu-Fri and
should build to 3 to 4 ft late Fri/Fri night.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Flash Flood Watch from 2 PM EDT this afternoon through Tuesday
morning for SCZ053>056.
Tropical Storm Watch for SCZ053>056.
NC...Flash Flood Watch from 2 PM EDT this afternoon through Tuesday
morning for NCZ096-099-105>110.
Tropical Storm Watch for NCZ105>110.
MARINE...Tropical Storm Watch for AMZ250-252-254-256.
&&
SYNOPSIS...TRA
NEAR TERM...MBB
SHORT TERM...TRA
LONG TERM...RJD
AVIATION...TRA
MARINE...Hazardous weather outlook, Aug 28, 3:22 AM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 322 AM EDT Mon Aug 28 2017 NCZ087-SCZ017-023-024-032-033-039-290730- Robeson-Marlboro-Darlington-Dillon-Florence-Marion-Williamsburg- 322 AM EDT Mon Aug 28 2017 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Heavy rain possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy rain possible early Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ096-099-290730- Bladen-Columbus- 322 AM EDT Mon Aug 28 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-290730- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 322 AM EDT Mon Aug 28 2017 ...TROPICAL STORM WATCH IN EFFECT... This Hazardous Weather Outlook is for The adjacent Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ105>110-SCZ053>056-290730- Inland Pender-Coastal Pender-Inland New Hanover-Coastal New Hanover- Inland Brunswick-Coastal Brunswick-Inland Horry-Coastal Horry- Inland Georgetown-Coastal Georgetown- 322 AM EDT Mon Aug 28 2017 ...TROPICAL STORM WATCH IN EFFECT... ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Watch. Flash Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:19 AM EDT | Flash Flood Watch | ILM | Dillon, Florence, Georgetown, Horry, Marion, Williamsburg | 24 hr |
Nearby
River Flood Warnings in South Carolina, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.